MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Code Available (3191)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A trailblazer device was used with a 5f non-medtronic sheath and 0.36 guidewire during treatment of a calcified cto (chronic total occlusion-100%) in the patient¿s distal left common iliac artery.A steep bifurcation with moderate tortuosity and calcification are reported.Ifu was followed and the device was prepped without issue.Embolic protection was not used.Pre-dilation was not carried out.It is reported the trailblazer separated leaving only the section with the 3-marker band.A non-medtronic snare device was used to retrieve separated piece.The physician believes the trailblazer was caught on a plaque at the bifurcation.The patient will be brought back at another date to have bypass of the lesion which he was trying to treat endovascularly.Patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
Additional information: it was originally reported that a 0.36 guidewire was used.The actual guidewire which was used was a 0.035 stiff angled glide wire product analysis: the trailblazer catheter was received for evaluation.No ancillary devices or procedural reports from the procedure were received.Two photographs of cine images were provided.Cine image one showed the targeted vessel anatomy.A guidewire was seen in the right iliac artery approaching the abdominal aorta.There were no ancillary devices in the left iliac artery.Cine image two showed the targeted vessel anatomy.A guidewire was seen in the right iliac artery.The guidewire entered the abdominal aorta.Two radiopaque markers were observed on the guidewire in the right iliac artery.Two addition radiopaque markers were visible in the right iliac artery and a third radiopaque marker was visible in the left iliac artery.The three radiopaque markers not associated with the guidewire were approximately equal distance from each other.The trailblazer catheter was received in two separate segments.The smallest segment included the three radiopaque marker bands.The returned trailblazer support catheter working length was approximately 93.5cm in length.A series of kinks were noted approximately 75.2cm, 77.5cm, 79.8cm, 81.7cm, and 82.0cm distal of the printed strain relief distal tip.The catheter exhibited a separation approximately 83.3cm distal of the printed strain relief distal tip.The catheter separation occurred directly over the most proximal marker band of the support catheter.The proximal separation face appeared to be laterally compressed.The proximal marker band appeared to be laterally compressed.The middle marker band appeared to be laterally compressed.All components of the catheter were accounted for.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7713289
Report Number2183870-2018-00390
Device Sequence Number1328925
Product Code DQY
UDI-Device Identifier00821684073940
UDI-Public00821684073940
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Catalogue NumberSC-035-090
Device Lot NumberA626709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/01/2018
08/08/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/29/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;